MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48373
Medical Device Problem Codes Obstruction of Flow (2423); Structural Problem (2506)
Health Effect - Clinical Codes Abdominal Pain (1685); Internal Organ Perforation (1987); Perforation of Vessels (2135); Stenosis (2263); Anxiety (2328); Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Event or Problem Description
The following information is alleged: the patient received a celect inferior vena cava (ivc) filter on (b)(6) 2014.Approximately 3 years and 8 months later the patient underwent a computed tomography (ct) of their abdomen/pelvis.The ct scan indicated that the filter perforated 9mm through the ivc wall and into the abdominal aorta.Hospital and medical records have been requested, but not yet provided.
 
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation: the reported allegations have been investigated based on the information provided to date.The following allegations have been investigated: aorta/vena cava perforation.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Catalog number and lot number are unknown.The alleged celect is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received the celect filter via the left common femoral vein due to deep vein thrombosis.Patient is alleging vena cava and organ perforation, blood clots, stenosis and caval thrombosis.Patient notes and further alleges experiencing abdominal pain, stress, and anxiety.Per a ct abdomen/pelvis: "vascular findings: there is an ivc filter.There is hypodensity between the filter struts which may represent a small amount of thrombus versus streak artifact.The caudal ivc and iliac veins are diminutive.There are prominent abdominal and retroperitoneal venous collaterals.There is no definite deep venous thrombosis in the pelvis, however evaluation is limited by bolus timing".Per a ct abdomen/pelvis: "ivc filter with: - ivc stenosis - 9 mm aortic and 6 mm mesenteric perforation - no fracture, tilting, or migration".Per a ct abdomen/pelvis: "infrarenal inferior vena cava filter is present with struts extending into the surrounding retroperitoneal fat.There is hypodensity within the filter struts which may represent a small amount of thrombus versus streak artifact.The caudal inferior vena cava and common and external iliac veins are diminutive in size.No definitive findings of deep vein thrombosis of the pelvis although evaluation is limited secondary to contrast bolus timing.The portal vein is patent.There are multiple persistent venous collaterals in the abdomen".
 
Additional Manufacturer Narrative
Investigation: investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.The following allegations have been investigated: organ/vena cava/aorta perforation, thrombus, stenosis, abdominal.Pain, anxiety, stress.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Unknown if the reported abdominal pain, anxiety, stress are directly related to the filter and unable to identify a corresponding failure mode at this point in time.(b)(4) devices in lot.Two other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15401771
Report Number3002808486-2022-00948
Device Sequence Number5183256
Product Code DTK
UDI-Device Identifier00827002483736
UDI-Public(01)00827002483736(17)161009(10)E3264113
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2016
Device Model NumberG48373
Device Catalogue NumberIGTCFS-65-FEM-CELECT-PERM
Device Lot NumberE3264113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient Weight132 KG